Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jan 9, 2011, 4:31 AM CST for 5 counties in Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2011, 4:31 AM CST (10:31 UTC)
- Expired
- Jan 9, 2011, 5:00 AM CST
- In force
- 29 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Aransas County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 22 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 2:11 AM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.5 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 475 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638
WUUS54 KCRP 091031
SVRCRP
TXC007-273-355-391-409-091100-
/O.NEW.KCRP.SV.W.0004.110109T1031Z-110109T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
431 AM CST SUN JAN 9 2011
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ARANSAS COUNTY IN SOUTH TEXAS
KLEBERG COUNTY IN SOUTH TEXAS
SOUTHEASTERN NUECES COUNTY IN SOUTH TEXAS
SOUTHEASTERN REFUGIO COUNTY IN SOUTH TEXAS
EASTERN SAN PATRICIO COUNTY IN SOUTH TEXAS
* UNTIL 500 AM CST
* AT 424 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF REFUGIO TO
ROCKPORT TO PORT ARANSAS TO KINGSVILLE...AND MOVING EAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST SUNDAY
MORNING FOR CENTRAL TEXAS.
&&
LAT...LON 2731 9796 2785 9739 2764 9721 2811 9693
2811 9702 2780 9718 2779 9721 2779 9722
2840 9719 2837 9679 2729 9735 2728 9739
2762 9725 2764 9727 2727 9750
TIME...MOT...LOC 1030Z 271DEG 50KT 2826 9699 2803 9709
2779 9701 2725 9768
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 4:23 AM CST, 8 minutes earlier.
Area forecast discussion, Jan 9, 4:23 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
423 AM CST SUN JAN 9 2011
.SHORT TERM (TODAY THROUGH MONDAY)...CONVECTIVE LINE WILL PUSH
OFFSHORE BY 15Z LATEST...THEN OUT OF THE GULFMEX BY 18Z. NORTHWEST
TO NORTH FLOW WILL PUSH DRIER AIR INTO THE AREA...THEN WINDS DIE
DOWN AND BECOME MORE NORTHEAST/EAST MONDAY AS RIDGE BUILDS IN FROM
THE NORTHEAST. WE WILL SEE SOME CLEARING TODAY WITH THE DRY AIR
PUSHING IN...THEN AS MID AND UPPER LEVELS CONTINUE TO DRY BUT LOWER
LEVELS COOL AND MOISTEN...WILL SEE SOME LOW CLOUDS AND PATCHY FOG
DEVELOP OVERNIGHT AND MONDAY MORNING. PATCHY FOG AND LOW CLOUDS WILL
LIFT WITH PARTLY CLOUDY CONDITIONS OVER MOST AREAS DURING THE
AFTERNOON. COULD SEE SOME MID LEVEL CLOUDS COME IN FROM THE SOUTH
LATE MONDAY AFTERNOON OVER THE SOUTHERN CWFA BUT FOR NOW WILL KEEP
IT PARTLY CLOUDY. PROBABLY SEE A PRETTY GOOD GRADIENT IN MAXIMUM
TEMPERATURES...WITH COOL 50S FOR HIGHS IN VICTORIA AREA (MORE CLOUDS
AND CLOSEST TO COOL AIR) BUT TEMPERATURES LIKELY REACHING THE 70S
ALONG THE RIO GRANDE AND EXTREME SOUTHERN LOCATIONS. COULD GET CLOSE
TO FREEZING NORTHERN TIER OF COUNTIES BUT SHOULD BE ISOLATED.
&&
.MARINE...SCA WILL CONTINUE FOR THE BAYS THROUGH MID MORNING...THEN
FOR THE GULFMEX FOR THE MID AFTERNOON FOR THE NEARSHORE WATERS...AND
THROUGH MOST OF THE EVENING FOR THE OFFSHORE WATERS. THUNDERSTORMS
THIS MORNING ENDING BY NOON. NO SIGNIFICANT WEATHER AFTER THAT.
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...ARCTIC FRONT STILL ON
SCHEDULE FOR EARLY TUESDAY MORNING. STILL UNCERTAIN WHETHER WE WILL
EXPERIENCE TEMPORARY CLEARING FROM THE NORTH OR WHETHER CLOUDY SKIES
WILL PREVAIL THROUGH THE ENTIRE PERIOD WHICH WILL HAVE BIG IMPACT ON
FORECAST LOWS. LEANING TOWARD AT LEAST SOME CLOUDS HANGING ON EXCEPT
FOR ONLY A BRIEF CLEARING IN NERN ZONES ON TUE. FOR NOW ONLY SHOWING
A LIGHT FREEZE FOR NRN AREAS WED MORNING...BUT HOLDING HIGHS IN THE
40S TUE-THU WITH LOW DIURNAL RANGE. A FEW SPRINKLES OR PATCHY LIGHT
RAIN IS POSSIBLE EARLY TUE JUST BEHIND FROPA AND AGAIN WED NIGHT AND
FRI AS A WEAK DISTURBANCE MOVES THROUGH. THIS WILL HAVE TO BE
WATCHED AS SOME MODELS SHOW A STRONGER S/WV AND MORE PRECIP (GEM
BEING THE WETTEST). TIMING OF THIS S/WV IS ALSO HIGHLY IN QUESTION
WITH MODELS DAYS APART. AM FOLLOWING MODELS (MAINLY DGEX) THAT HOLD COOL
AIR ANCHORED LONGER WITH COOLER TEMPS THAN MOS SHOWN FOR FRI. THIS
IS TYPICAL ONCE THESE SHALLOW COLD AIRMASSES AND OVERRUNNING SET IN
W/ COASTAL TROUGHS. WILL SHOW MORE OF A WARM UP FOR SATURDAY
ALTHOUGH THE DGEX STILL SHOWS COOLER TEMPS HOLDING ON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 66 43 60 43 47 / 20 10 10 10 20
VICTORIA 55 33 55 36 47 / 70 10 10 10 10
LAREDO 75 47 71 46 46 / 10 10 10 20 20
ALICE 67 39 64 42 46 / 20 10 10 20 20
ROCKPORT 64 39 55 40 47 / 40 10 10 10 10
COTULLA 66 37 62 40 46 / 10 10 10 20 20
KINGSVILLE 69 40 64 44 47 / 20 10 10 10 20
NAVY CORPUS 67 49 60 47 50 / 30 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR.
SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
GW/86...SHORT TERM
MJG/88...LONG TERMHazardous weather outlook, Jan 8, 6:19 AM CST, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 619 AM CST SAT JAN 8 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-091230- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 619 AM CST SAT JAN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DEEPENING LOW PRESSURE OVER NORTHEAST MEXICO WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS OVER THE GULF WATERS THIS AFTERNOON AND TONIGHT. A POTENT STORM SYSTEM WILL MOVE ACROSS SOUTH TEXAS TONIGHT PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. SOME STRONG TO SEVERE STORMS ARE POSSIBLE. THE STORMS WILL BEGIN ALONG THE RIO GRANDE AROUND 8PM THIS EVENING AND WILL SPREAD EAST TOWARD THE COAST BEFORE DAYBREAK SUNDAY. RAINFALL AMOUNTS WILL RANGE FROM NEAR 1 INCH ALONG THE RIO GRANDE PLAINS TO AROUND 2.5 INCHES NEAR VICTORIA. SOME LOCALIZED FLOODING IS POSSIBLE NEAR THE STRONGEST STORMS. A VERY STRONG WIND PROFILE OVER SOUTH TEXAS AND AN UNSTABLE AIR MASS WILL CREATE AN ENVIRONMENT FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES COULD ALSO DEVELOP OVER THE COASTAL COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL END EARLY SUNDAY AS A VIGOROUS STORM SYSTEM PASSES TO THE EAST OF THE REGION. SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY OVER THE GULF WATERS THROUGH SUNDAY AS A VIGOROUS LOW PRESSURE SYSTEM PULLS AWAY FROM SOUTH TEXAS. AN ARCTIC FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT. THIS WILL LEAD TO MODERATE TO STRONG NORTH TO NORTHEAST WINDS AND SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE AGAIN MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TONIGHT THROUGH EARLY SUNDAY MORNING. JM/MJG
In the hours before
Special weather statement, Jan 9, 2:02 AM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 202 AM CST SUN JAN 9 2011 TXZ229-230-239-240-090830- DUVAL-LA SALLE-MCMULLEN-WEBB- 202 AM CST SUN JAN 9 2011 ...STRONG THUNDERSTORMS WERE AFFECTING DUVAL...LA SALLE...MCMULLEN AND WEBB COUNTIES... AT 156 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF TILDEN TO 15 MILES WEST OF FREER TO 17 MILES SOUTHEAST OF LAREDO...MOVING EAST AT 50 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL ARE OCCURRING WITH THESE STORMS. JR
Local storm report, Jan 9, 3:34 AM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
334 AM CST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND GST ALICE 27.76N 98.07W
01/09/2011 M67 MPH JIM WELLS TX ASOS
&&
JMETZLocal storm report, Jan 9, 4:01 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 AM CST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM TSTM WND GST DRISCOLL 27.67N 97.75W
01/09/2011 E0 MPH NUECES TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED EST 60 WINDS
0353 AM HAIL DRISCOLL 27.67N 97.75W
01/09/2011 E0.25 INCH NUECES TX TRAINED SPOTTER
QUARTER SIZED HAIL WITHIN DRISCOLL. POWER OUTAGES ALSO
BEING REPORTED.
&&
CBLocal storm report, Jan 9, 4:08 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
408 AM CST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM TSTM WND GST DRISCOLL 27.67N 97.75W
01/09/2011 E60.00 MPH NUECES TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED EST 60 MPH WINDS
0353 AM HAIL DRISCOLL 27.67N 97.75W
01/09/2011 E1.00 INCH NUECES TX TRAINED SPOTTER
QUARTER SIZED HAIL WITHIN DRISCOLL. POWER OUTAGES ALSO
BEING REPORTED.
&&
CBLocal storm report, Jan 9, 4:14 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
414 AM CST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM TSTM WND GST CORPUS CHRISTI 27.71N 97.29W
01/09/2011 M69 MPH NUECES TX ASOS
ASOS AT CORPUS CHRISTI AIRPORT REPORTING 69 MPH WINDS.
0402 AM HAIL CORPUS CHRISTI 27.71N 97.29W
01/09/2011 E0.50 INCH NUECES TX NWS EMPLOYEE
MARBLE SIZED HAIL AT THE CORPUS CHRISTI AIRPORT.
&&
CBLocal storm report, Jan 9, 4:23 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
423 AM CST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM TSTM WND GST CORPUS CHRISTI 27.71N 97.29W
01/09/2011 M59 MPH NUECES TX NWS EMPLOYEE
59 MPH WIND MEASURED IN CORPUS CHRISTI ALONG SOUTH PADRE
ISLAND DRIVE.
&&
CBThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:16 AM CST | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 44 min |
| Jan 9, 2:40 AM CST | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 35 min |
| Jan 9, 2:50 AM CST | Tornado Warning | CRP | Bee, Live Oak | 25 min |
| Jan 9, 2:59 AM CST | Severe Thunderstorm Warning | CRP | Aransas, Bee, Duval, Goliad, Jim Wells, Kleberg and 4 more | 91 min |
| Jan 9, 3:22 AM CST | Special Marine Warning | CRP | 3 hr | |
| Jan 9, 3:26 AM CST | Areal Flood Advisory | CRP | Aransas, Bee, Calhoun, Jim Wells, Kleberg, Live Oak and 3 more | 2 hr |
| Jan 9, 3:42 AM CST | Tornado Warning | CRP | Nueces, San Patricio | 33 min |
| Jan 9, 4:06 AM CST | Tornado Warning | CRP | Aransas, Refugio, San Patricio | 24 min |
| Jan 9, 4:18 AM CST | Tornado Warning | CRP | Aransas, San Patricio | 27 min |
| Jan 9, 4:50 AM CST | Severe Thunderstorm Warning | CRP | Calhoun | 40 min |
| Jan 9, 4:56 AM CST | Severe Thunderstorm Warning | CRP | Victoria | 19 min |
| Jan 9, 6:13 AM CST | Special Marine Warning | CRP | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.